Vesicants and Extravasation | Infusion Nurse Blog

Vesicant – an agent capable of causing blistering, tissue sloughing or necrosis when it escapes from the intended vascular pathway into surrounding tissue.

Extravasation – the inadvertent infiltration of vesicant solution or medication into surrounding tissue

While I have not worked with many IV meds that cause complications when they leak outside of veins, I have worked with a few – like Vanco – that can make infusion complicated.   I found this link interesting enough to share it.

Source: Vesicants and Extravasation | Infusion Nurse Blog

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s